Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
puppies8

new to accutane...any advice?

Recommended Posts

hello,

I was wondering if any you would like to give me some insight to accutant?

I took my first 40mg pill lastnight. It was def a hassel to get this medicine but I think it will be worth it in the end. The whole ipledge thing is apparently no joke.

Anyway, I have had on and off acne for sometime now. At times my skin can be great and at others it can be hard to deal with. I have tried antibiotics and topical gels and some have worked but my face never seems to stay clear for a long time. From what my doctor tells me I do not have cystic acne and should take well to accutane. Right now my face is actually pretty clear and I only have 2 small pimples. Truthfully I feel is some of you saw my face you would tell me it looks fine and that I def don't need a drug as strong as accutane. But regardless of how good my skin may look one day it still always seems to bother me.

I would appreciate any answers to my questions below.

I bought cetaphil gental face wash, and i use sp15 cetaphil lotion in the day and intense cetaphil cream at night. I also bought aquafor, hand cream, and tgel shampoo. Do you have any other suggestions of what works with the dryness I am so going to experience? Or am I on the right path?

I only have taken 1 pill so far so I haven't had any effects yet but I am trying to stay ahead of what I know is going to come. I hope I don't get a bad flar especially since my face is pretty much clear right now but, i'll just knock on wood and hope for the best.

Share this post


Link to post
Share on other sites

ooo we are starting at the same time!... i took my first 20mg ( :confused: seems low to me and she didnt even ask how much i weigh) pill last night.

i bought cliniqu extra mild soap and exceptionally soothing moisturiser for upset skin. oh and some carmex

i was thinking, baby shampoo must be good if ur getting a dry scalp, its really gentle and doesnt strip ur hair of natural oils.

Share this post


Link to post
Share on other sites

Hey Puppies8,

Are you on 40 mg a day or two 40 mg pills a day (80 total)? Your side effects sometimes depend on your weight and dose.

Here's what I've experienced. Hope it helps answer your question.

I weigh 125 pounds and am taking 30 mg a day. This is my 4th time on Accutane in the last 21 years--age 22, 29, 35 and 42/43. Seems like every seven years or so I need it, but it's always been for different types of acne.

The second two times my acne was really mild like yours, and I cleared up within two weeks and stayed clear for years. The first time was a little tougher (took 2 months to clear) because I was also really oily. And this latest time I'm still not completely clear and I'm starting month 5 tomorrow. But I have rosacea, too. And crazy old lady hormones.

You will get dry (especially lips), so all the stuff you bought will come in handy. Your skin will probably get thin and fragile, too, so no picking no matter what! It can tear your skin a bit. You may also get a rash on your body somewhere. Mine is on my hands. It helps to take cool showers and moisturize the areas.

You may also be a little sore in your joints or muscles. Some people never notice this, or it doesn't bother them. Keep track of what activities you do and how you feel after.

I did start to get a little bummed, and my skin got really really thin (but it was thin to begin with), so my dose was lowered from 40 mg to 30 mg after two months and now I'm fine. Stay tuned into how you feel about yourself and life in general. And if any other side effects bother you, make sure to talk to your doc. They will either offer words of encouragement or give you something to help. Or they will adjust your dose one way or the other.

Congrats on getting your prescription, btw. Getting through all those tests is the hardest part!

Share this post


Link to post
Share on other sites

Thank you for your input. Well I weigh about 120 and I am 5'5 age 25. I was perscribed 1 40mg pill everyday as of now. My skin is pretty decent as of right now with only a few pimples and healing acne marks.(knock on wood, again). I was on other medication until this past weekend which actually really helped my skin out. hopefully I will have your luck and clear up in 2 weeks and stay that way. That is what I am hoping for atleast.

I also bought avenno oatmeal body wash and moisturizer for after the shower so hopefully i won't dry out to bad.

Hey Puppies8,

Are you on 40 mg a day or two 40 mg pills a day (80 total)? Your side effects sometimes depend on your weight and dose.

Here's what I've experienced. Hope it helps answer your question.

I weigh 125 pounds and am taking 30 mg a day. This is my 4th time on Accutane in the last 21 years--age 22, 29, 35 and 42/43. Seems like every seven years or so I need it, but it's always been for different types of acne.

The second two times my acne was really mild like yours, and I cleared up within two weeks and stayed clear for years. The first time was a little tougher (took 2 months to clear) because I was also really oily. And this latest time I'm still not completely clear and I'm starting month 5 tomorrow. But I have rosacea, too. And crazy old lady hormones.

You will get dry (especially lips), so all the stuff you bought will come in handy. Your skin will probably get thin and fragile, too, so no picking no matter what! It can tear your skin a bit. You may also get a rash on your body somewhere. Mine is on my hands. It helps to take cool showers and moisturize the areas.

You may also be a little sore in your joints or muscles. Some people never notice this, or it doesn't bother them. Keep track of what activities you do and how you feel after.

I did start to get a little bummed, and my skin got really really thin (but it was thin to begin with), so my dose was lowered from 40 mg to 30 mg after two months and now I'm fine. Stay tuned into how you feel about yourself and life in general. And if any other side effects bother you, make sure to talk to your doc. They will either offer words of encouragement or give you something to help. Or they will adjust your dose one way or the other.

Congrats on getting your prescription, btw. Getting through all those tests is the hardest part!

Share this post


Link to post
Share on other sites

Wow. Our doses are really similar. I'll be curious to see how you do. What was the other med you were on? I'm interested in what works for other people, but isn't too hard on the body or skin year after year.

Thank you for your input. Well I weigh about 120 and I am 5'5 age 25. I was perscribed 1 40mg pill everyday as of now. My skin is pretty decent as of right now with only a few pimples and healing acne marks.(knock on wood, again). I was on other medication until this past weekend which actually really helped my skin out. hopefully I will have your luck and clear up in 2 weeks and stay that way. That is what I am hoping for atleast.

I also bought avenno oatmeal body wash and moisturizer for after the shower so hopefully i won't dry out to bad.

Hey Puppies8,

Are you on 40 mg a day or two 40 mg pills a day (80 total)? Your side effects sometimes depend on your weight and dose.

Here's what I've experienced. Hope it helps answer your question.

I weigh 125 pounds and am taking 30 mg a day. This is my 4th time on Accutane in the last 21 years--age 22, 29, 35 and 42/43. Seems like every seven years or so I need it, but it's always been for different types of acne.

The second two times my acne was really mild like yours, and I cleared up within two weeks and stayed clear for years. The first time was a little tougher (took 2 months to clear) because I was also really oily. And this latest time I'm still not completely clear and I'm starting month 5 tomorrow. But I have rosacea, too. And crazy old lady hormones.

You will get dry (especially lips), so all the stuff you bought will come in handy. Your skin will probably get thin and fragile, too, so no picking no matter what! It can tear your skin a bit. You may also get a rash on your body somewhere. Mine is on my hands. It helps to take cool showers and moisturize the areas.

You may also be a little sore in your joints or muscles. Some people never notice this, or it doesn't bother them. Keep track of what activities you do and how you feel after.

I did start to get a little bummed, and my skin got really really thin (but it was thin to begin with), so my dose was lowered from 40 mg to 30 mg after two months and now I'm fine. Stay tuned into how you feel about yourself and life in general. And if any other side effects bother you, make sure to talk to your doc. They will either offer words of encouragement or give you something to help. Or they will adjust your dose one way or the other.

Congrats on getting your prescription, btw. Getting through all those tests is the hardest part!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×